New Jersey, 2012

Wildfire in New Jersey, February 25, 2012

February 25, 2012 · NWS PHI · 1 event in 1 county or zone

The strong winds on the 25th ignited a ten acre wild fire in Hillsborough Township (Somerset County). The wildfire was caused by sparks from a blown transformer attached to a pole that was knocked down by the strong winds.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The strong winds on the 25th ignited a ten acre wild fire in Hillsborough Township (Somerset County). The wildfire was caused by sparks from a blown transformer attached to a pole that was knocked down by the strong winds. This was the second wildfire of similar size to affect Somerset County in February. The former wildfire occurred in Bedminster Township when a tractor in a field caught fire. February 2012 was the 2nd warmest and 6th driest February on record in New Jersey dating back to 1895.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 25, 8:03 AM EST, 57 minutes earlier.

Area forecast discussion, Feb 25, 8:03 AM EST, 57 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
803 AM EST SAT FEB 25 2012

.SYNOPSIS...
LOW PRESSURE DEEPENING OFF THE NEW ENGLAND COAST THIS MORNING
WILL TRACK IN THE CANADIAN MARITIMES THIS AFTERNOON. HIGH PRESSURE
OVER THE LOWER MISSISSIPPI VALLEY WILL BUILD EAST...REACHING THE
MID ATLANTIC COAST MONDAY. A WEAK COLD FRONT WILL CROSS THE REGION
MONDAY NIGHT...FOLLOWED BY HIGH PRESSURE TUESDAY. A STRONG COLD
FRONT WILL APPROACH THE AREA WEDNESDAY...THEN CROSS THE REGION
WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR
THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE DEEP CYCLONIC FLOW IN CONJUNCTION WITH A STRONG AREA OF
CHANNELIZED VORTICITY AND CAA IS HELPING TO FOCUS A NARROW BAND OF
SNOW FROM NEAR WESTERN PENNSYLVANIA ALL THE WAY TO PORTIONS OF
EASTERN PENNSYLVANIA. A CHECK OF SOME PENNDOT CAMERAS INDICATED
THIS BAND IS PUTTING DOWN A QUICK COATING OF SNOW ACROSS A NARROW
AREA IN SCHUYLKILL COUNTY AND THIS HAS MOVED INTO NORTHERN BERKS
AND PORTIONS OF LEHIGH COUNTY TO EVEN UPPER BUCKS. IT APPEARS THE
GREATER THE PRECIPITATION INTENSITY IS IT FALLS AS SNOW, WHILE
SOME WEAKER RADAR RETURNS ESPECIALLY SOUTH OF THE BAND IS MAINLY
SPRINKLES. THE FORECAST HAS BEEN UPDATED TO ADD A NARROW RIBBON OF
LIKELY POPS FOR A TIME THIS MORNING. THE HRRR HAS THIS BAND BUT IT
IS A BIT TO FAR NORTH INITIALLY. THE HOURLY GRIDS WERE ALSO
TWEAKED A BIT.

OTHERWISE, OUR WEATHER EVENT TODAY WILL BE THE WIND. AS LOW PRESSURE
CONTINUES TO MOVE OFF TO THE NORTHEAST AWAY FROM OUR AREA, HIGH
PRESSURE WILL MOVE IN FROM THE WEST. THE PRESSURE GRADIENT BETWEEN
THESE TWO SYSTEMS WILL PRODUCE GUSTY WEST WINDS TODAY. WIND GUSTS
ARE EXPECTED TO REACH TO AROUND 45 MPH ESPECIALLY FROM LATER THIS
MORNING INTO THE EVENING HOURS. A WIND ADVISORY REMAINS IN EFFECT
UNTIL 7 PM TODAY FOR THE ENTIRE CWA. THE WIND WILL MAKE IT FEEL
LIKE ITS IN THE 20S NORTH AND MAINLY 30S ELSEWHERE. SKIES WILL BE
PARTLY TO MOSTLY SUNNY SOUTH AND PARTLY CLOUDY TO CLOUDY NORTH.
OUTSIDE OF THE BAND THIS MORNING, THERE WILL BE SCATTERED SNOW
SHOWERS OR FLURRIES ESPECIALLY IN THE NORTHERN MOUNTAINS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
THE PRESSURE GRADIENT WILL BEGIN TO RELAX A BIT TONIGHT AS THE
HIGH PRESSURE SYSTEM TO OUR WEST MOVES CLOSER TO OUR AREA. WINDS
WILL DIMINISH SLOWLY OVERNIGHT WITH MOST OF THE GUSTS DROPPING
OFF BY OR SHORTLY AFTER MIDNIGHT. SKIES WILL BECOME MOSTLY CLEAR
AND TEMPERATURES WILL BOTTOM OUT IN THE UPPER TEENS AND 20S.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
A FAIRLY QUIET PERIOD FOR THE MOST PART...WITH THE MOST ACTIVE
PERIOD BEING WEDNESDAY INTO WEDNESDAY NIGHT.

THE GRADIENT COULD SUPPORT 25 MPH WIND GUSTS SUNDAY MORNING...BUT AS
HIGH PRESSURE BUILDS TO THE EAST SOUTH OF THE AREA...THE GRADIENT
SHOULD RELAX IN THE AFTERNOON. CONVECTIVE TEMPERATURES SEEM TO BE
OUT OF REACH BY SOMETIME IN THE AFTERNOON...SO MOSTLY SUNNY SHOULD
DO IT.

THE COOLEST DAY OF THE LONG TERM SHOULD BE SUNDAY. 850 MB
TEMPERATURES SUPPORT HIGHS FROM THE MID 30S NORTH TO THE UPPER 40S
SOUTH. THE MOS BLEND SHOULD SUFFICE FOR HIGHS...SINCE IT APPEARS TO
BE IN LINE WITH THE ABOVE THINKING.

DIMINISHING WINDS AND MAINLY CLEAR SKIES SHOULD RESULT IN GOOD
RADIATIONAL COOLING CONDITIONS IN PROTECTED LOCATIONS (SUCH AS THE
PINE BARRENS IN NEW JERSEY). FOR THE MOST PART...THE MOS BLEND
SHOULD BE OK FOR MOST PLACES...BUT FOR PROTECTED LOCATIONS THESE
NUMBERS WERE DROPPED BY 3 TO 8 DEGREES.

MID LEVEL MOISTURE STARTS TO INCREASE MONDAY IN THE WARM AIR
ADVECTION AHEAD OF A NORTHERN STREAM SHORT WAVE. SINCE THE AIRMASS
IS DRY TO START...SO MOST OF THE MOISTURE SHOULD GO INTO HIGH AND
MID LEVEL CLOUDS...MAINLY ACROSS THE NORTH. AS WINDS SHIFT MONDAY
AFTERNOON...THE LOWER LEVELS WARM...AND OUTSIDE OF THE INFLUENCE OF
THE TERRAIN AND THE WATER...GFS MOS NUMBERS LOOK BETTER FOR HIGHS.

THE NORTHERN STREAM SHORT WAVE SHOULD PASS THROUGH NEW ENGLAND
MONDAY NIGHT. THE WARM AIR ADVECTION MAXIMIZES NORTH OF THE
AREA...SO FOR NOW THE FRONTAL PASSAGE APPEARS TO BE DRY. THERE IS
SOME COLD AIR ADVECTION BEHIND THE FRONT...AND THIS COULD TRANSLATE
IN TO GUSTY NORTHWEST WINDS IN THE HIGHER TERRAIN. IN ADDITION...THE
UPSLOPE FLOW COULD RESULT IN CLOUDS IN THE TERRAIN...AND PERHAPS
SOME SNOW SHOWERS NEAR KMPO.

THE MID LEVEL FLOW QUICKLY BECOMES QUASI ZONAL IN THE MID LEVELS
TUESDAY...WITH RISING HEIGHTS. THE COLD AIR ADVECTION BEHIND THE
FRONT AND SHORT WAVE ENDS TUESDAY MORNING...AND ANY GUSTINESS TO THE
WIND SHOULD END AS WELL.  850 MB TEMPERATURES SUGGEST HIGHS ABOVE
NORMAL ONCE AGAIN.

WARM AIR ADVECTION SHOULD MOISTEN THE COLUMN TUESDAY NIGHT...BUT AT
THIS POINT ANY LIGHT PRECIPITATION SHOULD OCCUR AFTER MIDNIGHT. DRY
IS COLD THIS TIME OF YEAR...AND EVAPORATIVE COOLING COULD PRESENT
SOME PRECIPITATION TYPE PROBLEMS ACROSS THE TERRAIN. THE WARM AIR
ADVECTION APPEARS TO BE IMPRESSIVE...BUT NO SIGNATURES THIS FAR OUT
OF ANY ORGANIZATION TO THE PRECIPITATION. STILL...ACCUMULATING SNOW
IS POSSIBLE IN THE HIGHER TERRAIN...AND SNOW AND SLEET WHERE ADDED
TO THE FORECAST FOR TUESDAY NIGHT.

WEDNESDAY SHOULD BE THE MOST ACTIVE DAY OF THE WEEK. THE OVERRUNNING
PRECIPITATION PROBABLY PEAKS DURING THE MORNING HOURS NORTH OF A
WARM FRONT THAT LOOKS TO BISECT THE AREA. MID RANGE MODELS ARE
SUGGESTING A STABLE SURFACE WAVE COULD DEVELOP ON THE FRONT...
HALTING ITS MOVE NORTH. IF THIS OCCURS...HIGHS FOR WEDNESDAY COULD
BE TOO HIGH...AND THE POTENTIAL FOR WINTRY WEATHER IN THE TERRAIN
COULD EXTEND INTO WEDNESDAY MORNING.

MODELS ARE ALL SHOWING SOME VERSION OF A LOW LEVEL JET LATE IN THE
DAY OR WEDNESDAY EVENING ACROSS SOUTHERN ZONES. THE LOW LEVEL JET
WILL PROBABLY BE THE FOCAL POINT FOR CONVECTIVE TYPE PRECIPITATION
AHEAD OF A STRONG COLD FRONT WEDNESDAY EVENING. AT THIS DISTANCE...
BULK SHEAR APPEARS TO BE GOOD...BUT INSTABILITY MARGINAL (WHICH IS
TYPICAL FOR THE END OF THE COOL SEASON). TOO EARLY TO MENTION
THUNDER YET...BUT AS PRECIPITABLE WATER VALUES PEAK NEAR 1.50 INCHES
(WHICH IS 2 TO 3 STANDARD DEVIATIONS ABOVE NORMAL)...THERE IS A
HEAVY RAIN THREAT. IN ADDITION...THERE COULD BE SOME WIND
ISSUES...BUT THIS WILL BE PREDICATED ON THE POSITION OF THE WARM
FRONT...WHICH CAN BE PROBLEMATIC (TO SAY THE LEAST) THIS TIME OF
YEAR.

THE SHORT WAVE EXITS THURSDAY MORNING...AS THE MID LEVEL FLOW
BECOMES QUASI ZONAL ONCE AGAIN. THURSDAY LOOKS A BIT COOLER WITH THE
POTENTIAL FOR WEST TO NORTHWEST GUSTINESS DURING THE DAY. FRIDAY
LOOKS WARMER AND DRY...BEFORE ANOTHER SYSTEM APPROACHES NEXT
WEEKEND.

&&

.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. SCT TO BKN SC ARE
OCCURRING IN SOME OF OUR NORTHERN AND WESTERN AREAS. THE WIND WILL
CONTINUE TO BE THE MAIN WEATHER FACTOR TODAY. WHILE SPEEDS HAVE
DROPPED OFF SOME EARLY THIS MORNING, THEY WILL INCREASE AGAIN BY
MID OR LATE MORNING. SUSTAINED W WINDS WILL RUN IN THE LOWER TO
MID 20S WITH GUSTS APPROACHING 40 KT. THE STRONG WINDS AND COLD
AIR ADVECTION WILL CAUSE THE SC TO OVERSPREAD MUCH OF THE AREA
TODAY. SNOW SHOWERS OR FLURRIES SHOULD BE LIMITED TO OUR NORTHWESTERN
AREAS WITH THESE GETTING CLOSE TO KRDG AND KABE. THESE MAY REDUCE
THE LOCAL CEILINGS AND VISIBILITIES FOR A TIME BUT SO FAR THIS MORNING
A MAIN BAND IS BETWEEN KRDG AND KABE. ONCE THE SUN SETS, WINDS
WILL BEGIN TO DIMINISH AND SKIES WILL CLEAR. MOST OF THE WINDS
GUSTS SHOULD BE GONE BY OR SHORTLY AFTER MIDNIGHT.

OUTLOOK...
VFR CONDITIONS ARE EXPECTED SUNDAY...AS HIGH PRESSURE BUILDS EAST
SOUTH OF THE AREA. WEST TO NORTHWEST WINDS COULD GUST TO 25 KNOTS
DURING THE MORNING AND EARLY AFTERNOON...THEN DIMINISH BY LATE IN
THE DAY. WITH HIGH PRESSURE IN CONTROL...VFR CONDITIONS ARE EXPECTED
SUNDAY NIGHT AND MONDAY.

A WEAK COLD FRONT WILL CROSS THE AREA MONDAY NIGHT...BUT AT THIS
POINT IT APPEARS AS THOUGH THERE WILL BE LITTLE IN THE WAY OF
SENSIBLE WEATHER...SO VFR CONDITIONS ARE EXPECTED. WEST TO NORTHWEST
WINDS COULD GUST TO 25 KNOTS FOR A TIME BEHIND THE FRONT LATE MONDAY
NIGHT AND TUESDAY MORNING.

A WARM FRONT WILL APPROACH THE AREA TUESDAY NIGHT...BUT AT THIS
DISTANCE TUESDAY NIGHT APPEARS AS THOUGH IT WILL BE VFR. OVERRUNNING
PRECIPITATION IS POSSIBLE WEDNESDAY...AND IN THE VICINITY OF THE
FRONT MVFR CONDITIONS ARE EXPECTED...WITH IFR CONDITIONS POSSIBLE.
WHILE IT IS A DISTANCE AWAY...A LOW LEVEL JET COULD RESULT IN LOW
LEVEL WIND SHEAR...AND THE JET COULD HELP FUEL SOME THUNDERSTORMS.

&&

.MARINE...
THE PRESSURE GRADIENT BETWEEN THE DEPARTING STORM AND HIGH PRESSURE
PUSHING IN FROM THE WEST IS AND WILL CONTINUE TO PRODUCE STRONG
W WINDS TODAY. A GALE WARNING IS IN EFFECT ON ALL OF OUR WATERS
UNTIL 1 AM SUNDAY. THE WINDS HAVE KICKED UP THE SEAS TO 6 TO 8 FEET
ON THE OCEAN WATERS AND 2 TO 5 FEET ON DELAWARE BAY. THIS WILL
CONTINUE THROUGH THE DAY. WINDS AND SEAS WILL BEGIN TO LOWER TONIGHT
AS THE HIGH PRESSURE SYSTEM TO OUR WEST APPROACHES. ONCE THE GALE
WARNING COMES DOWN, A SMALL CRAFT ADVISORY WILL BE NEEDED LATER
TONIGHT.

THE GRADIENT COULD SUPPORT SMALL CRAFT WIND GUSTS SUNDAY MORNING...
BUT AS HIGH PRESSURE APPROACHES IN THE AFTERNOON...WINDS AND SEAS
SHOULD DROP BELOW SMALL CRAFT LEVELS. THE HIGH WILL CREST SOUTH OF
THE AREA SUNDAY NIGHT AND MONDAY...WITH WINDS AND SEAS REMAINING
BELOW SMALL CRAFT LEVELS DURING THAT TIME.

A WEAK COLD FRONT WILL CROSS THE WATERS LATE MONDAY NIGHT. AHEAD OF
THE FRONT...THE SOUTHWEST FLOW PROBABLY STAYS BELOW SMALL CRAFT
LEVELS BUT IT COULD GET CLOSE ON THE OCEAN. SEAS COULD GET CLOSE TO
5 FEET ACROSS THE NORTHERN OCEAN WATERS IN THE SOUTHWEST FETCH FOR A
TIME LATE MONDAY NIGHT.

BEHIND THE FRONT...THE LOW LEVEL PUSH COULD RESULT IN A PERIOD OF
SMALL CRAFT WEST NORTHWEST WINDS LATE MONDAY NIGHT AND TUESDAY
MORNING. HOWEVER...THE GRADIENT DROPS OFF IN THE AFTERNOON...AND
WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT LEVELS TUESDAY NIGHT
AND EARLY WEDNESDAY.

THE WIND FORECAST FOR WEDNESDAY WILL BE PROBLEMATIC. MID RANGE
MODELS ARE SHOWING A WARM FRONT APPROACHING FROM THE SOUTHWEST.
THERE IS SOME MODEL SPREAD WITH RESPECT TO JUST HOW FAR NORTH THE
FRONT GETS. IF IT REMAINS MOSTLY SOUTH OF THE WATERS WEDNESDAY...
WINDS AND SEAS COULD GET CLOSE TO SMALL CRAFT LEVELS IN THE EAST TO
SOUTHEAST FLOW.

MODELS ARE ALSO SHOWING A FAIRLY STRONG LOW LEVEL JET CROSSING THE
SOUTHERN WATERS WEDNESDAY AFTERNOON. AGAIN...DEPENDING ON THE
POSITION OF THE WARM FRONT...SOUTHERN OCEAN WATERS COULD SEE NEAR
GALE FORCE GUSTS FROM THE SOUTH AND SOUTHWEST WEDNESDAY AFTERNOON
AND EVENING AHEAD OF A STRONG COLD FRONT. CONFIDENCE IN THIS IS LOW
RIGHT NOW...GIVEN MODEL SPREAD ON THE WARM FRO

&&

.TIDES/COASTAL FLOODING...
WITH THE STRONG WESTERLY WINDS TODAY, TIDAL DEPARTURES WILL BECOME
INCREASINGLY NEGATIVE. IT NOW APPEARS THAT BLOWOUT CONDITIONS WILL
LIKELY OCCUR AROUND THE TIME OF LOW TIDE THIS AFTERNOON AND EVENING.
FOR THIS REASON, A LOW WATER ADVISORY HAS BEEN ISSUED ALONG OUR
NEW JERSEY AND DELAWARE OCEAN FRONTS FROM 2 PM TO 6 PM AND ON
DELAWARE BAY FROM 4 PM TO 9 PM. WATER LEVELS WILL REMAIN VERY LOW
WELL INTO TONIGHT AND IT REMAINS A POSSIBILITY THAT THE SUNDAY
MORNING LOW TIDE CYCLE COULD ALSO SEE BLOWOUT OR NEAR BLOWOUT
CONDITIONS. WE WILL CONTINUE TO MONITOR THE SITUATION AND ISSUE
APPROPRIATE STATEMENTS OR ADVISORIES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR PAZ054-055-
     060>062-067>071.
NJ...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR NJZ001-007>010-
     012>027.
DE...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MDZ008-012-015-
     019-020.
MARINE...LOW WATER ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM EST THIS
     EVENING FOR ANZ450>455.
     GALE WARNING UNTIL 1 AM EST SUNDAY FOR ANZ430-431-450>455.
     LOW WATER ADVISORY FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS
     EVENING FOR ANZ430-431.

&&

SYNOPSIS...HAYES
NEAR TERM...GORSE/RPW
SHORT TERM...RPW
LONG TERM...HAYES
AVIATION...GORSE/HAYES/RPW
MARINE...HAYES/RPW
TIDES/COASTAL FLOODING...RPW

CORRECTED SOME WORDING IN THE NEAR TERM.
Hazardous weather outlook, Feb 25, 3:36 AM EST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 AM EST SAT FEB 25 2012

NJZ001-007>010-012>015-025-PAZ054-055-060>062-068-069-260845-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-COASTAL ATLANTIC-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-MONTGOMERY-BUCKS-
336 AM EST SAT FEB 25 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ017>019-PAZ070-071-260845-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
336 AM EST SAT FEB 25 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016-020>024-026-027-PAZ067-
260845-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
CHESTER-
336 AM EST SAT FEB 25 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-260845-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
336 AM EST SAT FEB 25 2012

...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...LOW WATER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   LOW WATER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-260845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
336 AM EST SAT FEB 25 2012

...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...LOW WATER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   LOW WATER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 25, 8:35 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
835 AM EST SAT FEB 25 2012

PAZ060-061-068-069-251430-
BERKS PA-BUCKS PA-LEHIGH PA-MONTGOMERY PA-
835 AM EST SAT FEB 25 2012

...A BAND OF MODERATE TO HEAVY SNOW WILL AFFECT PORTIONS OF
BERKS...BUCKS...LEHIGH AND MONTGOMERY COUNTIES...

AT 832 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY SNOW ACROSS THE NORTHERN PORTIONS OF BERKS COUNTY TO
SOUTHERN LEHIGH COUNTY THEN INTO THE UPPER PORTIONS OF BUCKS AND
MONTGOMERY COUNTIES. THIS BAND IS MOVING SOUTHEASTWARD AT 30 MPH.

THE SNOW WILL RAPIDLY DROP VISIBILITIES TO A QUARTER OF A MILE.

USE CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS BAND OF SNOW AS
THE VISIBILITY WILL CHANGE RAPIDLY. THE SNOW WILL QUICKLY COAT
ESPECIALLY NON ROADWAY SURFACES, HOWEVER SOME SLIPPERY SPOTS ARE
POSSIBLE ESPECIALLY ON BRIDGES AND OVERPASSES.

LAT...LON 4052 7635 4052 7624 4058 7606 4058 7602
      4063 7601 4065 7599 4069 7588 4047 7507
      4020 7507 4038 7627 4046 7639 4050 7643

FORECASTER: GORSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Somerset

When
February 25, 9:00 AM EST to 3:00 PM EST
Where
Somerset forecast zone
Reported by
Newspaper
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367509.